Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 41, NWS Binghamton, NY

July 2, 2014Broome County, Tioga County, New York; Bradford County, Susquehanna County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 2, 2014, 10:29 AM EDT for Broome County, Tioga County, New York; Bradford County, Susquehanna County, Pennsylvania. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2014, 10:29 AM EDT (14:29 UTC)
Expired
Jul 2, 2014, 11:15 AM EDT
In force
46 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Broome County, NY, Tioga County, NY, Bradford County, PA, Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 16 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 10:47 AM EDTTSTM WND DMGNorth Towanda, PATREE DOWN ON VEHICLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 2.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1263 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WUUS51 KBGM 021429
SVRBGM
NYC007-107-PAC015-115-021515-
/O.NEW.KBGM.SV.W.0041.140702T1429Z-140702T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1029 AM EDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROOME COUNTY IN CENTRAL NEW YORK...
  SOUTHEASTERN TIOGA COUNTY IN CENTRAL NEW YORK...
  EASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
  NORTHWESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 1115 AM EDT.

* AT 1026 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TOWANDA...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROME BY 1038 AM EDT...
  WINDHAM BY 1046 AM EDT...
  WARREN CENTER BY 1050 AM EDT...
  LITTLE MEADOWS AND FRIENDSVILLE BY 1056 AM EDT...
  TIOGA TERRACE BY 1100 AM EDT...
  VESTAL CENTER...VESTAL AND ENDICOTT BY 1104 AM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4180 7664 4229 7585 4225 7583 4225 7564
      4220 7563 4219 7543 4165 7650
TIME...MOT...LOC 1429Z 233DEG 44KT 4178 7647

$$

MLJ
1 follow-up statement
510 
WWUS51 KBGM 021500
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1100 AM EDT WED JUL 2 2014

NYC007-107-PAC015-115-021515-
/O.CON.KBGM.SV.W.0041.000000T0000Z-140702T1515Z/
BROOME NY-TIOGA NY-BRADFORD PA-SUSQUEHANNA PA-
1100 AM EDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT
FOR NORTHWESTERN SUSQUEHANNA...NORTHEASTERN BRADFORD...SOUTHEASTERN
TIOGA AND SOUTHWESTERN BROOME COUNTIES...

AT 1058 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ROME...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROME...HERRICKVILLE AND HERRICK BY 1105 AM EDT...
  ORWELL...WEST WARREN AND WINDHAM BY 1115 AM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4171 7638 4186 7653 4209 7618 4215 7608
      4194 7593 4173 7635
TIME...MOT...LOC 1500Z 233DEG 19KT 4184 7635

$$

MLJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:05 AM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 2, 7:05 AM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
705 AM EDT WED JUL 2 2014

.SYNOPSIS...
THE UNSTABLE MOIST ATMOSPHERE...AND AN APPROACHING FRONT...WILL
CAUSE SCATTERED THUNDERSTORMS ACROSS THE REGION TODAY THROUGH
THURSDAY. SOME STORMS TODAY MAY CONTAIN STRONG GUSTY WINDS.
LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE BOTH DAYS. DRY AND
COOLER CANADIAN HIGH PRESSURE WILL THEN BUILD IN FOR THE LONG HOLIDAY
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
7 AM UPDATE...
MAIN CONCERN IS POTENTIAL FOR SEVERE THUNDERSTORMS...AS PER SLIGHT
RISK AREAWIDE DESIGNATED BY THE STORM PREDICTION CENTER. STORMS
COULD ALSO PRODUCE LOCALIZED HEAVY RAINFALL.

WEAK SHORTWAVE IGNITED BROKEN LINE OF CONVECTION IN NW PA AND
WESTERN NY AROUND 10PM-MIDNIGHT...PERHAPS HELPED BY SURFACE
CONVERGENCE OF LAKE ERIE SHORELINE. HOWEVER...AFTER SMALL CLUSTERS
OF STORMS REACHED SOME PORTIONS OF THE NEW YORK THRUWAY CORRIDOR
SEVERAL HOURS AGO...INCREASING NOCTURNAL STABILITY AND RESULTANT
CONVECTIVE INHIBITION ALLOWED THE CONVECTION TO FALL APART.

WE HAD SPORADIC WIND DAMAGE REPORTS FROM THE THUNDERSTORMS TUESDAY
EVENING IN PORTIONS OF CENTRAL NY. HOWEVER...BETWEEN YESTERDAY AND
TODAY...TODAY APPEARS TO BE THE BETTER SET SET UP FOR AREAWIDE
THUNDERSTORM ACTIVITY AND SEVERE WEATHER POTENTIAL. IN ADDITION
THE INCREASING SHEAR /0-3 KM SHEAR 30-35 KTS AND 0-6 KM SHEAR
45-50 KTS/...THERE WILL BE STRONGER DYNAMIC FORCING AS 300MB JET
SAGS ACROSS THE CENTRAL TO EASTERN GREAT LAKES AND PLACES OUR AREA
INTO THE RIGHT ENTRANCE REGION. ONE OR MORE SHORTWAVES WILL ALSO
TRAVERSE THROUGH THE FLOW...WHILE SURFACE COLD FRONT ALSO
APPROACHES...ENHANCING SURFACE CONVERGENCE. ALL OF THESE
FACTORS...PLUS CONTINUED INSTABILITY AS EVIDENCED BY MODEL
SOUNDINGS OF 1500-2500 J/KG SURFACE-BASED CAPE. THUS THE PROSPECTS
FOR ORGANIZED SEVERE WEATHER IS HIGHER TODAY COMPARED TO TUESDAY.
MAIN CONCERN IS DAMAGING WINDS GIVEN THE NATURE OF THE SHEAR...BUT
SOME HAIL AND EVEN AN ISOLATED TORNADO CANNOT BE RULED OUT.

WE RAN OUR LOCAL ANALOG CONVECTION CHECKLIST...A TOOL WHICH
COMPARES EXPECTED CONDITIONS TO PAST EVENTS. THE TOOL RETURNS
SEVERAL PAST DAMAGING WIND EVENTS WITH PRIMARY MODES OF BROKEN
LINES. THOSE EVENTS ALSO FEATURES SOME LARGE HAIL.

ALSO ANOTHER HOT AND HUMID ONE WITH MID 80S-LOW 90S FOR HIGHS...AND
DEWPOINTS UPPER 60S/NEAR 70 DERIVING HEAT INDICES WELL INTO 90S AT
LOWER ELEVATIONS TODAY. THE INSTABILITY PROVIDED BY THAT HEAT AND
HUMIDITY...AND GENERAL MOISTURE CONTENT OF THE ATMOSPHERE WITH
PRECIPITABLE WATER BETWEEN 1.5 AND 1.75 INCHES...WILL LEAD TO
LOCALIZED HEAVY RAINFALL WITH THE STORMS THAT DEVELOP. IF STORMS
MANAGE TO TRAIN OVER THE SAME AREA...FLASH FLOODING IS NOT OUT OF
THE QUESTION. DIFFICULT AT THIS POINT TO NARROW DOWN A SPECIFIC
AREA MOST VULNERABLE...IT WILL DEPEND ON THE MESOSCALE EVOLUTION
OF STORMS.

STILL SOME CHANCE OF THUNDERSTORMS TONIGHT...BUT LOSS OF DIURNAL
HEATING SHOULD ALLOW THINGS TO WIND DOWN...ALONG WITH EASTERN
PROGRESSION OF SURFACE COLD FRONT. MAIN ACTIVITY CERTAINLY LOOKS
TO BE DURING THE DAYTIME TODAY...WITH DIURNAL HEATING AND WAVE
TIMING ALLOWING NEW ACTIVITY TO BLOSSOM FAIRLY QUICKLY LATE
MORNING-EARLY AFTERNOON...THEN CARRY ACROSS THE AREA THE REMAINDER
OF THE DAY.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
345 AM UPDATE...
MAIN CONCERN IS HEAVY RAINFALL POTENTIAL DUE TO STALLING
FRONT...AND INDIRECT TROPICAL MOISTURE FEED FROM TROPICAL
SYSTEM THAT WILL INTERACT WITH THE FRONT. SECONDARY LINGERING
CONCERN FOR STRONG THUNDERSTORMS WITH GUSTY WINDS...MAINLY
SOUTHEASTERN PART OF OUR AREA.

MODEL CONSENSUS CONTINUES TO HANG UP PROGRESS OF THE FRONT...AS IT
AWAITS PASSAGE OF A SHARPER SOUTHERN STREAM WAVE THAT WILL MERGE
WITH GENERAL BROAD UPPER TROUGH. IN FACT...BALANCE OF MODELS ONLY
GET THE SURFACE FRONT MIDWAY THROUGH THE AREA NOW ON THURSDAY. NOT
ONLY DOES THIS PERHAPS ALLOW FOR LINGERING GUSTY THUNDERSTORM
THREAT FOR SOUTHEAST PARTS OF OUR AREA /I.E. AHEAD OF THE SURFACE
FRONT AND WITH CONTINUED DECENT SHEAR/...BUT ALSO A HEAVY RAINFALL
THREAT IN THE GENERAL VICINITY OF THE FRONTAL ZONE.

RIGHT ENTRANCE REGION OF STRONG SSW JET WILL RESIDE SQUARELY
ACROSS OUR AREA...MEANWHILE INDIRECT FEED OF TROPICAL MOISTURE
WILL EXTEND WELL INLAND OF WHAT IS NOW TROPICAL STORM ARTHUR. THIS
SET UP APPEARS SIMILAR TO WHAT IS CALLED PREDECESSOR RAINFALL
EVENTS /ALSO CALLED PRE...WHICH ARE LINKED TO PAST FLASH FLOODING
EVENTS/...WITH JUXTAPOSITION OF TROPICAL SYSTEM ADVANCING UP
CAROLINA COAST...TO ENTRANCE REGION OF SOUTHWESTERLY JET TO THE
NORTH.

COMPARED TO PRIOR GUIDANCE...THE SLIGHTLY FURTHER
WESTWARD POSITIONING OF THESE INGREDIENTS HEIGHTENS CONCERNS FOR
HEAVY RAINFALL AND FLASH FLOOD POTENTIAL FOR NEPA INTO A GOOD
CHUNK OF CENTRAL NY...ESPECIALLY POCONOS- CATSKILLS /BUT NOT
LIMITED ONLY TO THERE...GIVEN CONTINUED SHIFTING OF JET AND FRONT
PLACEMENTS/. PRECIPITABLE WATER VALUES WILL BE NEAR OR EVEN
SLIGHTLY ABOVE AN INCH-AND- THREE- QUARTERS...AND SOUNDINGS
EXHIBIT AN INCREASINGLY MOIST- ADIABATIC LOOK WHICH WILL PROMOTE
EFFICIENT RAIN PROCESSES. WHILE I DO NOT YET HAVE THE CONFIDENCE
ON A SPECIFIC GEOGRAPHICAL AREA FOR A FLASH FLOOD WATCH...I COULD
SEE ONE BEING ISSUED FOR THE MOST VULNERABLE LOCATIONS AS WE GET
CLOSER TO THE EVENT. OF COURSE...RAINFALL THAT FIRST OCCURS
TODAY/TONIGHT...WILL BE A PART OF THE DECISION OF WHICH AREAS WILL
BE MOST SENSITIVE TO ADDITIONAL RAINS THURSDAY.

RAIN AND THUNDER WILL GRADUALLY SHIFT EAST THURSDAY NIGHT/EARLY
FRIDAY...YIELDING TO LARGE AND DRY HIGH PRESSURE THAT WILL START
BUILDING IN FROM THE MIDWEST. FRIDAY LOOKS COOLER AND MAINLY DRY
AS CLOUDS GIVE WAY TO SUN...AND DRY NORTHWEST WINDS PICK UP TO
CAUSE DEWPOINTS TO FALL THROUGH THE 50S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
2 AM WED UPDATE...
AGAIN LITTLE CHANGE AND FOLLOWED WPC GUIDANCE. HIGH PRESSURE WILL
KEEP THE AREA DRY SAT TO SUN NGT THEN A CHANCE OF SHOWERS AND
THUNDERSTORMS THE REST OF THE LONG TERM. BUSY ON RADAR SO MOSTLY
MINOR TWEEKS TO CURRENT WPC GUIDANCE.

2 PM TUE UPDATE...
LOOKING AT FRIDAY THROUGH THE REMAINDER OF THE FORECAST PERIOD...
DECIDED TO FOLLOW CLOSELY TO WPC GUIDANCE AGAIN TODAY AND MADE
MINOR ADJUSTMENTS TO THE PRIOR FORECAST. THE UPPER LEVEL TROUGH
THAT IS EXPECTED TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH
WEDNESDAY WILL BE LOCATED OVER THE MID-WEST BY THURSDAY EVENING.
THE TROUGH WILL SLOWLY SHIFT EAST THROUGH SAT MORNING. THE
EXPECTED COLD FRONT WILL BE EAST OF THE CWA BY 00Z FRIDAY AND NW
SFC IS EXPECTED TO PREVAIL WITH COOLER AND DRIER AIR ALOFT. AS NW
FLOW WILL PREVAIL THROUGH FRIDAY AFTERNOON... UPSLOPE SHOWERS MAY
DEVELOP DUE TO LINGERING LOW LVL MOISTURE REMAINING OVER THE CWA.

FRIDAY NIGHT THE UPPR LVL TROUGH AXIS WILL SHIFT TO THE EAST OF
THE AREA AND SFC RIDGING WILL BUILD IN FROM THE WEST. THIS WILL
RESULT IN THE CHANCE FOR UPSLOPE SHOWERS DIMINISHING ACROSS THE
CWA. A SFC RIDGE IS EXPECTED TO REMAIN OVER THE CWA WITH QUIET
WEATHER THROUGH THE REMAINDER OF THE FORECAST PERIOD. TEMPERATURES
WILL BE ON THE WARMING TREND HEADING TOWARDS THE WEEKEND WITH
TEMPERATURES RISING INTO THE LOW TO MID 80S BY SUNDAY. LOW
TEMPERATURES ARE EXPECTED TO BE IN THE UPPR 40S TO MID 50S THROUGH
THE PERIOD.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
7 AM UPDATE...
ANOTHER ROUND OF THUNDERSTORMS WILL FORM MIDDAY AND MOVE THROUGH
CENT NY 17 TO 21Z AND AVP BY 24Z. THUNDERSTORMS COULD HAVE MVFR
CIGS AND VSBYS AND MAYBE IFR VSBYS.

THIS EVENING MOSTLY VFR AGAIN. LATE TONIGHT FOG SHOULD FORM AGAIN.
SHOULD BE MORE WIDESPREAD AND LOWER THAN THIS MORNING DUE TO THE
EXPECTED RAIN. ALL BUT SYR SHOULD HAVE MVFR VSBYS. ELM MAY DROP TO
IFR LATE.

WINDS S TO SW AT 5 KTS EARLY BUT EAST AT RME AND LVAR ELM/AVP.
DURING THE DAY S TO SW AT 5 TO 10 KTS. TONIGHT LIGHT AND VARIABLE
TO CALM ALL SITES.

OUTLOOK...

THU...RESTRICTIONS FROM RA/TSRA AS MOIST COLD FRONT MOVES THROUGH
THE REGION.

THU NGT THROUGH SUN...VFR EXCEPT POSSIBLE LATE NIGHT VALLEY FOG
KELM EACH DAY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MDP
NEAR TERM...MDP
SHORT TERM...MDP
LONG TERM...KAH/TAC
AVIATION...TAC
Hazardous weather outlook, Jul 2, 4:22 AM EDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
422 AM EDT WED JUL 2 2014

NYZ009-015>018-022>025-036-037-044-055-PAZ038-030830-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-TIOGA-
BRADFORD-
422 AM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS DESIGNATED OUR REGION AS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. THE PRIMARY THREAT IS FOR DAMAGING
WINDS...THOUGH HAIL AND EVEN AN ISOLATED TORNADO CANNOT BE RULED
OUT. STORMS TODAY MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL DUE THE
VERY MOIST ATMOSPHERE. IF STORMS MANAGE TO TRAIN REPEATEDLY OVER
THE SAME LOCATION...ISOLATED FLASH FLOODING IS NOT OUT OF THE
QUESTION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME THUNDERSTORMS MAY LINGER INTO THURSDAY...OTHERWISE HAZARDOUS
WEATHER IS NOT EXPECTED AT THIS TIME THROUGH NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NYZ045-046-056-057-062-PAZ039-040-043-044-047-048-072-030830-
CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
422 AM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS DESIGNATED OUR REGION AS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. THE PRIMARY THREAT IS FOR DAMAGING
WINDS...THOUGH HAIL AND EVEN AN ISOLATED TORNADO CANNOT BE RULED
OUT. STORMS TODAY MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL DUE THE
VERY MOIST ATMOSPHERE. IF STORMS MANAGE TO TRAIN REPEATEDLY OVER
THE SAME LOCATION...ISOLATED FLASH FLOODING IS NOT OUT OF THE
QUESTION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STALLED FRONT...AND AN INDIRECT TROPICAL MOISTURE FEED FROM WHAT
IS NOW TROPICAL STORM ARTHUR...WILL CAUSE THUNDERSTORMS WITH HEAVY
RAINFALL THURSDAY. THERE IS SOME POTENTIAL FOR FLASH FLOODING
DEPENDING ON HOW THINGS EVOLVE. A FLASH FLOOD WATCH MAY BE ISSUED
FOR THE MOST VULNERABLE LOCATIONS IF CONFIDENCE IN THIS THREAT
INCREASES. ALSO...SOME STORMS THURSDAY MAY STILL CONTAIN STRONG
GUSTY WINDS.

NO HAZARDOUS WEATHER EXPECTED FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN THURSDAY.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 1:37 AM EDTSpecial Weather StatementBGMCayuga, Seneca38 min
Jul 2, 2:31 AM EDTSpecial Weather StatementBGMOneida44 min
Jul 2, 12:08 PM EDTSevere Thunderstorm WarningBGMSullivan52 min
Jul 2, 12:30 PM EDTSevere Thunderstorm WarningBGMDelaware, Sullivan45 min
Jul 2, 12:42 PM EDTTornado WarningBGMSullivan33 min
Jul 2, 1:08 PM EDTSevere Thunderstorm WarningBGMDelaware, Sullivan67 min
Jul 2, 1:19 PM EDTSpecial Weather StatementBGMDelaware56 min
Jul 2, 1:20 PM EDTAreal Flood AdvisoryBGMDelaware, Sullivan3 hr
Jul 2, 1:23 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego50 min
Jul 2, 1:40 PM EDTSevere Thunderstorm WarningBGMDelaware, Sullivan65 min
Jul 2, 1:46 PM EDTFlash Flood WarningBGMSullivan4 hr
Jul 2, 2:09 PM EDTFlash Flood WatchBGMSullivan5 hr
Jul 2, 2:32 PM EDTSpecial Weather StatementBGMBroome, Tioga58 min
Jul 2, 2:38 PM EDTSevere Thunderstorm WarningBGMSullivan67 min
Jul 2, 7:39 PM EDTSpecial Weather StatementBGMOneida66 min
Jul 2, 7:45 PM EDTSpecial Weather StatementBGMTompkins45 min
Jul 2, 11:09 AM EDTSevere Thunderstorm WarningBGMBradford, Susquehanna51 min
Jul 2, 11:32 AM EDTSevere Thunderstorm WarningBGMSusquehanna43 min
Jul 2, 11:56 AM EDTSevere Thunderstorm WarningBGMLackawanna, Susquehanna, Wayne, Wyoming64 min
Jul 2, 1:28 PM EDTSevere Thunderstorm WarningBGMLuzerne, Wyoming62 min
Jul 2, 2:05 PM EDTAreal Flood AdvisoryBGMLackawanna, Luzerne, Susquehanna, Wayne, Wyoming3 hr
Jul 2, 2:06 PM EDTSevere Thunderstorm WarningBGMLackawanna, Luzerne, Wyoming54 min
Jul 2, 2:18 PM EDTSevere Thunderstorm WarningBGMLackawanna, Susquehanna, Wyoming42 min
Jul 2, 2:29 PM EDTAreal Flood AdvisoryBGMLackawanna, Luzerne6 hr
Jul 2, 2:36 PM EDTSpecial Weather StatementBGMPike54 min
Jul 2, 3:43 PM EDTAreal Flood AdvisoryBGMPike3 hr
Jul 2, 3:45 PM EDTSevere Thunderstorm WarningBGMPike45 min
Jul 2, 3:51 PM EDTSevere Thunderstorm WarningBGMPike54 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.